Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Few questions
Sep 24, 2005

Hi, I'll try to ,ake it short: 1.GH- What new research are ne with this?Is there any hope regarding all lipo symptoms? Can it help to the fat in the abdomnal and to lost weight and muscle in arms and legs? In the meantime is vitalin is recomended?(i am on viread+videx+stockring and soon the kaletra will replace the stockring cause i want to get pregnant-have >25vl and 800cd4. 2.Exercise-(the exercise forus is inactive)- What kind of exercise to help fighting the lipo symptoms?i strated walk 40 minuted 3 times a day when wheighs are attached to my legs, i am also trying to weghts trainnig to the arms 2-3 a week, is this good enough? what about stomach exersice?will the old tradditional ab bending (when you are on your back and rise up )can help? 3. I herd that chrominum polynicotinat is helping to burn fat, ican this help me with the maf mass at the stomach? 4.Planing on doing suction surgery-the fat in the stomach is a nightmare, some of the fat can be pinched- and lots of celluloid, can this kind of surgery helps?I beleive i'll have to take sime tests before doing it ct etc...but the dr. i want to do the surgery was recomended by my hiv dr. so i guess i am in good hands- what do u think? 5.Colesterol - At my last bood tests i have 204 - it was higher,will reducing the cholesterol will help me fighting the lipo?what can be done to reduce it?

Thanks- 30 years old female from Israel.

Response from Dr. Henry

Growth hormone does not add fat back where it has been lost and is being evaluated (as is growth hormone releasing factor) for its safety and effectiveness at decreasing intra-abdominal fat (visceral) fat or buffalo hump on the neck). It is unclear to me whether changing your HIV meds would help. I cannot endorse the use of chromium derivatives for fat burning in the absence of any good published efficacy or safety data. There may be some linkage between blood lipid abnormalities and peripheral fat issues but it is not consistent or well worked out. The cholesterol subtypes (HDL= good, LDL= bad, and VLDL= linked to triglyceride levels) are also important to look at. The whole situation with fat problems is very frustrating at present but much less frustrating then what used to happen in the pre-effective therapy days (terrible suffering and death were experience by so many). For now no easy answer. KH



Previous
Libido high, woody low
Next
SALIVA TESTING

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement